Periodic solutions of delayed predator-prey model with the Beddington-DeAngelis functional response. (English) Zbl 1155.34361

The authors study the following delayed predator-prey model with Beddington-DeAngelis type functional response
\[ \begin{aligned} \dot x(t)&= x(t)\biggl[a(t)-b(t)x(t-\tau(t,x(t),y(t)))- \frac{c(t)y(t)}{1+nx(t)+my(t)}\biggr],\\ \dot y(t)&= y(t) \biggl[\frac{f(t)x(t-\sigma(t,x(t),y(t)))}{1+nx(t-\sigma(t,x(t),y(t)))+ my(t-\sigma(t,x(t),y(t)))}-d(t)\biggr], \end{aligned}\tag{1} \]
where \(x(t)\) and \(y(t)\) represent the densities of the prey and the predator population at time \(t\), respectively. \(a(t), b(t), c(t), d(t), f(t)\in C(\mathbb R,\mathbb R^+)\), \(\mathbb R^+=(0,+\infty)\), are \(\omega\)-periodic functions, \(\tau\) and \(\sigma\in C(\mathbb R,\mathbb R)\) are nonnegative \(\omega\)-periodic functions with respective the first argument, \(m\) and \(n\) are positive constants. Sufficient conditions are derived for the existence of periodic solutions to system (1) by using the continuation theorem developed by [R. E. Gaines and J. L. Mawhin, Coincidence degree and nonlinear differential equations. Berlin etc.: Springer-Verlag (1977; Zbl 0339.47031)].


34K60 Qualitative investigation and simulation of models involving functional-differential equations
34K13 Periodic solutions to functional-differential equations
92D25 Population dynamics (general)


Zbl 0339.47031
Full Text: DOI


[1] Beddington, J.R., Mutual interference between parasites or predators and its effect on searching efficiency, J animal ecol, 44, 331-340, (1975)
[2] Cantrell, R.S.; Cosner, C., On the dynamics of predator-prey models with the beddington-deangelis functional response, J math anal appl, 257, 206-222, (2001) · Zbl 0991.34046
[3] Cosner, C.; DeAngelis, D.L.; Ault, J.S.; Olson, D.B., Effects of spatial grouping on the functional response of predators, Theoret populat biol, 56, 65-75, (1999) · Zbl 0928.92031
[4] DeAngelis, D.L.; Goldstein, R.A.; O’Neill, R.V., A model for trophic interaction, Ecology, 56, 881-892, (1975)
[5] Fan, M.; Wang, K., Periodicity in a delayed ratio-dependent predator-prey system, J math anal appl, 262, 179-190, (2001) · Zbl 0994.34058
[6] Freedman, H.I.; Wu, J., Periodic solutions of single-species models with periodic delay, SIAM J math anal, 23, 689-701, (1992) · Zbl 0764.92016
[7] Gaines, R.E.; Mawhin, J.L., Coincidence degree and nonlinear differential equations, (1977), Springer Berlin · Zbl 0326.34021
[8] Gopalsamy, K.; Kulenovic, M.R.S.; Ladas, G., Environmental periodicity and time delays in a “food-limited” population model, J math anal appl, 147, 545-555, (1990) · Zbl 0701.92021
[9] Huo, H.F.; Li, W.T., Periodic solution of a periodic two-species competition model with delays, Int J appl math, 12, 1, 13-21, (2003) · Zbl 1043.34074
[10] Kuang, Y., Delay differential equations with application in population dynamics, (1993), Academic Press New York
[11] Kuang, Y.; Baretta, E., Global qualitative analysis of a ratio-dependent predator-prey system, J math biol, 36, 389-406, (1998) · Zbl 0895.92032
[12] Li, Y.K., Periodic solutions of a periodic delay predator-prey system, Proc amer math soc, 127, 1331-1335, (1999) · Zbl 0917.34057
[13] Li, Y.K.; Kuang, Y., Periodic solutions of periodic delay Lotka-Volterra equations and systems, J math anal appl, 255, 260-280, (2001) · Zbl 1024.34062
[14] May, R.M., Stability and complexity in model ecosystems, (1974), Princeton University Press Princeton
[15] Ruxton, G.; Gurney, W.S.C.; DeRoos, A., Interference and generation cycles, Theoret populat biol, 42, 235-253, (1992) · Zbl 0768.92025
[16] Smith, H.L.; Kuang, Y., Periodic solutions of delay differential equations of threshold-type delay, (), 153-176 · Zbl 0762.34044
[17] Tang, B.R.; Kuang, Y., Existence, uniqueness and asymptotic stability of periodic solutions of periodic functional differential systems, Tohoku math J, 49, 217-239, (1997) · Zbl 0883.34074
[18] Zhang, B.G.; Gopalsamy, K., Global attractivity and oscillations in a periodic delay-logistic equations, J math anal appl, 150, 274-283, (1990) · Zbl 0711.34090
[19] Zhao, T.; Kuang, Y.; Smith, H.L., Global existence of periodic solutions in a class of delayed gause-type predator-prey systems, Nonlinear anal, TMA, 28, 1373-1394, (1997) · Zbl 0872.34047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.